Alert archive / Oklahoma / River Flood Warnings in 2014
River Flood Warning 1, NWS Tulsa, OK
NWS Tulsa, OK issued this river flood warning at Mar 16, 2014, 8:28 AM CDT for LeFlore County, Oklahoma. It took effect at Mar 16, 2014, 1:40 PM CDT. It was in force for 56 hr.
The area
The outline as issued.
The facts
- Issued
- Mar 16, 2014, 8:28 AM CDT (13:28 UTC)
- In effect from
- Mar 16, 2014, 1:40 PM CDT
- Expired
- Mar 18, 2014, 9:50 PM CDT
- In force
- 56 hr
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Flood severity
- Minor
County LeFlore County, OK
The radar
The Western Arkansas radar (KSRX), 18 km from the middle of the area, began a volume at 13:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Poteau River near Panama (PANO2). The gauge peaked at 33.19 ft at Mar 17, 2014, 12:00 PM CDT.
- Action stage
- 29 ft
- Minor stage
- 29 ft
- Moderate stage
- 33 ft
- Major stage
- 41 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07249413, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
649 WGUS44 KTSA 161328 FLWTSA BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE TULSA OK 828 AM CDT SUN MAR 16 2014 ...The National Weather Service in Tulsa has issued a Flood Warning for the following rivers in Oklahoma... Poteau River near Panama affecting Le Flore County. OKC079-162128- /O.NEW.KTSA.FL.W.0001.140316T1840Z-140319T0250Z/ /PANO2.1.ER.140316T1840Z.140317T1800Z.140318T2050Z.NO/ 828 AM CDT SUN MAR 16 2014 The National Weather Service in Tulsa has issued a * Flood Warning for The Poteau River near Panama. * from this afternoon to Tuesday evening, or until the warning is cancelled. * At 7:30 AM Sunday, the stage was 24.75 feet. * Flood stage is 29.0 feet. * Minor flooding is forecast. * Forecast...The Poteau River near Panama is expected to rise above flood stage this afternoon and continue to rise to near 32.5 feet by early Monday afternoon. The river is expected to fall below flood stage Tuesday afternoon. * Impact...At 33.0 feet, moderate flooding of agricultural lands occurs between Shady Point to Arkoma. Williams Road east of Panama and some local farm roads are flooded. && LAT...LON 3521 9470 3504 9462 3523 9442 3540 9439 3540 9449 $$
6 follow-up statements
491 WGUS84 KTSA 161909 FLSTSA FLOOD STATEMENT NATIONAL WEATHER SERVICE TULSA OK 209 PM CDT SUN MAR 16 2014 ...The Flood Warning continues for the following rivers in Oklahoma... Poteau River near Panama affecting Le Flore County. OKC079-170309- /O.EXT.KTSA.FL.W.0001.000000T0000Z-140318T1712Z/ /PANO2.1.ER.140316T1745Z.140317T1200Z.140318T1112Z.NO/ 209 PM CDT SUN MAR 16 2014 The Flood Warning continues for The Poteau River near Panama. * until Tuesday afternoon, or until the warning is cancelled. * At 1:30 PM Sunday, the stage was 29.31 feet. * Flood stage is 29.0 feet. * Minor flooding is occurring and Minor flooding is forecast. * Forecast...The Poteau River near Panama will continue rising to near 32.5 feet Monday morning. The river is expected to fall below flood stage Tuesday morning. * Impact...At 33.0 feet, moderate flooding of agricultural lands occurs between Shady Point to Arkoma. Williams Road east of Panama and some local farm roads are flooded. && LAT...LON 3521 9470 3504 9462 3523 9442 3540 9439 3540 9449 $$
853 WGUS44 KTSA 170122 FLWTSA BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE TULSA OK 822 PM CDT SUN MAR 16 2014 ...Forecast flooding changed from Minor to Moderate severity for the following rivers in Oklahoma... Poteau River near Panama affecting Le Flore County. OKC079-170922- /O.EXT.KTSA.FL.W.0001.000000T0000Z-140318T1507Z/ /PANO2.2.ER.140316T1745Z.140317T1200Z.140318T0907Z.NO/ 822 PM CDT SUN MAR 16 2014 ...Forecast flooding increased from Minor to Moderate severity... The Flood Warning continues for The Poteau River near Panama. * until Tuesday morning, or until the warning is cancelled. * At 7:30 PM Sunday, the stage was 31.20 feet. * Flood stage is 29.0 feet. * Minor flooding is occurring and Moderate flooding is forecast. * Forecast...The Poteau River near Panama will continue rising to near 33.5 feet Monday morning. The river will fall below flood stage early Tuesday morning. * Impact...At 33.0 feet, moderate flooding of agricultural lands occurs between Shady Point to Arkoma. Williams Road east of Panama and some local farm roads are flooded. && LAT...LON 3521 9470 3504 9462 3523 9442 3540 9439 3540 9449 $$
383 WGUS84 KTSA 171349 FLSTSA FLOOD STATEMENT NATIONAL WEATHER SERVICE TULSA OK 849 AM CDT MON MAR 17 2014 ...The Flood Warning continues for the following rivers in Oklahoma... Poteau River near Panama affecting Le Flore County. OKC079-172149- /O.EXT.KTSA.FL.W.0001.000000T0000Z-140318T1404Z/ /PANO2.2.ER.140316T1745Z.140317T1330Z.140318T0804Z.NO/ 849 AM CDT MON MAR 17 2014 The Flood Warning continues for The Poteau River near Panama. * until Tuesday morning, or until the warning is cancelled. * At 8:30 AM Monday, the stage was 33.15 feet. * Flood stage is 29.0 feet. * Moderate flooding is occurring but the river is near crest. * Forecast...The Poteau River near Panama will continue to crest and fall below flood stage by early Tuesday morning. * Impact...At 33.0 feet, moderate flooding of agricultural lands occurs between Shady Point to Arkoma. Williams Road east of Panama and some local farm roads are flooded. && LAT...LON 3521 9470 3504 9462 3523 9442 3540 9439 3540 9449 $$
437 WGUS84 KTSA 171854 FLSTSA FLOOD STATEMENT NATIONAL WEATHER SERVICE TULSA OK 154 PM CDT MON MAR 17 2014 ...The Flood Warning continues for the following river in Oklahoma... Poteau River near Panama affecting Le Flore County. OKC079-180254- /O.EXT.KTSA.FL.W.0001.000000T0000Z-140318T1800Z/ /PANO2.2.ER.140316T1745Z.140317T1630Z.140318T1200Z.NO/ 154 PM CDT MON MAR 17 2014 ...Flood Warning extended until Tuesday afternoon...The Flood Warning continues for The Poteau River near Panama. * until Tuesday afternoon, or until the warning is cancelled. * At 1:30 PM Monday, the stage was 33.17 feet. * Flood stage is 29.0 feet. * Moderate flooding is occurring but the river is cresting. * Forecast...The Poteau River near Panama is at its crest and will fall below flood stage by Tuesday morning. * Impact...At 33.0 feet, moderate flooding of agricultural lands occurs between Shady Point to Arkoma. Williams Road east of Panama and some local farm roads are flooded. && LAT...LON 3521 9470 3504 9462 3523 9442 3540 9439 3540 9449 $$
425 WGUS84 KTSA 180050 FLSTSA FLOOD STATEMENT NATIONAL WEATHER SERVICE TULSA OK 750 PM CDT MON MAR 17 2014 ...The Flood Warning continues for the following rivers in Oklahoma... Poteau River near Panama affecting Le Flore County. OKC079-180850- /O.EXT.KTSA.FL.W.0001.000000T0000Z-140318T1834Z/ /PANO2.2.ER.140316T1745Z.140317T1630Z.140318T1234Z.NO/ 750 PM CDT MON MAR 17 2014 ...Flood Warning extended until Tuesday afternoon...The Flood Warning continues for The Poteau River near Panama. * until Tuesday afternoon, or until the warning is cancelled. * At 7:30 PM Monday, the stage was 32.63 feet. * Flood stage is 29.0 feet. * Minor flooding is occurring but the river is falling. * Forecast...The Poteau River near Panama will continue falling to below flood stage by Tuesday morning. * Impact...At 33.0 feet, moderate flooding of agricultural lands occurs between Shady Point to Arkoma. Williams Road east of Panama and some local farm roads are flooded. && LAT...LON 3521 9470 3504 9462 3523 9442 3540 9439 3540 9449 $$
877 WGUS84 KTSA 181443 FLSTSA FLOOD STATEMENT NATIONAL WEATHER SERVICE TULSA OK 943 AM CDT TUE MAR 18 2014 ...The Flood Warning is cancelled for the following river in Oklahoma... Poteau River near Panama affecting Le Flore County. OKC079-181513- /O.CAN.KTSA.FL.W.0001.000000T0000Z-140318T1834Z/ /PANO2.2.ER.140316T1745Z.140317T1630Z.140318T1236Z.NO/ 943 AM CDT TUE MAR 18 2014 The Flood Warning is cancelled for The Poteau River near Panama. * At 9:30 AM Tuesday, the stage was 28.13 feet. * Flood stage is 29.0 feet. * The river fell below flood stage this morning. * Forecast...The Poteau River near Panama will continue falling and remain below flood stage. && LAT...LON 3521 9470 3504 9462 3523 9442 3540 9439 3540 9449 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this river flood warning went out at Mar 16, 6:25 AM CDT, 2 hours 3 minutes earlier.
Area forecast discussion, Mar 16, 6:25 AM CDT, 2 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
625 AM CDT SUN MAR 16 2014
.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM.
UPPER LEVEL STORM SYSTEM WILL MOVE ACROSS THE AREA THIS MORNING
RESULTING IN WIDESPREAD RAIN AND LIKELY IFR CONDITIONS FOR MUCH OF
THE EARLY PART OF THE DAY. WINDS WILL INCREASE OUT OF THE NORTH
THIS MORNING BEHIND A COLD FRONT...WITH SFC GUSTS OF 25-35 KNOTS.
COLDER AIR WILL CAUSE RAIN TO CHANGE TO SNOW ACROSS NW ARKANSAS BY
AFTERNOON WITH VISIBILITY FURTHER REDUCED. PRECIP WILL END BEFORE
00Z IN ALL AREAS WITH IMPROVEMENT TO MVFR CEILINGS FOLLOWED BY
CLEARING SKIES FOR THE END OF THE FORECAST PERIOD.
&&
.PREV DISCUSSION... /ISSUED 323 AM CDT SUN MAR 16 2014/
DISCUSSION...
MAIN CONCERNS TODAY WILL BE THE POTENTIAL OF WINTRY WEATHER FOR
PARTS OF THE AREA ALONG WITH GUSTY NW WINDS.
SURFACE LOW IS CURRENTLY ACROSS FAR SERN OK...WITH A LARGE
PRECIPITATION SHIELD ACROSS THE FORECAST AREA. THIS SURFACE LOW WILL
CONTINUE TO SLOWLY DEEPEN AS IT PULLS FARTHER E INTO AR...WITH GUSTY
NORTHWEST WINDS DEVELOPING ACROSS MUCH OF THE AREA. WE'RE ALREADY
SEEING THIS OCCUR IN PARTS OF NE OK...WITH A RECENT 42MPH GUST AT
THE FORAKER MESONET SITE. CURRENT WIND ADVISORY FOR NE AND ECNTRL OK
LOOKS GOOD...AND WILL LEAVE AS IS FOR NOW.
BIGGEST FORECAST PROBLEM WILL BE TRYING TO NAIL DOWN THE SWITCHOVER
TO SLEET/SNOW TODAY...AND WHERE ANY POTENTIAL ACCUMULATIONS MAY
OCCUR. USING A 50/50 MIX OF THE NAM/ECMWF FOR THE TEMP/MOISTURE
PROFILES...AREAS EAST OF HIGHWAY 75 IN NE OK COULD START SEEING A
MIX LATER THIS MORNING...WITH MOSTLY SNOW EXPECTED DURING THE
AFTERNOON FOR NW AR AND FAR ADJACENT AREAS OF NE OK. THE MORE RECENT
HOURLY RUNS OF THE HRRR AND RAP HAVE DOWNPLAYED ACCUMULATIONS ACROSS
NE OK...AND ARE FOCUSING SNOW ACCUMULATIONS MAINLY ON PARTS OF NW AR
FOR THIS AFTERNOON...MORE INLINE WITH THE NAM/ECMWF.
ANY SNOW WILL BE FALLING DURING THE DAYLIGHT HOURS AND GIVEN THE
RELATIVELY WARM GROUND CONDITIONS...IT WILL TAKE GOOD SNOWFALL RATES
FOR ACCUMULATIONS TO OCCUR. AT THIS TIME...WILL OPT FOR A WINTER
WEATHER ADVISORY FOR CARROLL AND MADISON COUNTIES...WHERE AROUND 1-2
INCHES OF SNOW APPEAR LIKELY. DAYSHIFT WILL NEED TO MONITOR THIS
CLOSELY THIS MORNING...AND MAY NEED TO ADJUST ADVISORY FARTHER WEST.
REMAINDER OF THE WEEK LOOKS RELATIVELY QUIET. TEMPS ARE EXPECTED TO
WARM NICELY BY TUESDAY AHEAD OF A WEAK COLD FRONT THAT WILL KNOCK
TEMPS BACK DOWN A FEW DEGREES FOR WEDNESDAY. ANOTHER WEAK BOUNDARY
WILL MOVE INTO THE AREA BY FRIDAY...AND MAY BRING A SMALL CHANCE OF
PRECIPITATION.
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...WIND ADVISORY UNTIL 7 PM SUNDAY FOR OKZ054-OKZ055-OKZ056-OKZ057-
OKZ058-OKZ059-OKZ060-OKZ061-OKZ062-OKZ063-OKZ064-OKZ065-
OKZ066-OKZ067-OKZ070-OKZ071.
AR...WINTER WEATHER ADVISORY FROM 10 AM SUNDAY TO 10 PM SUNDAY FOR
ARZ002-ARZ011.
&&
AVIATION...14Hazardous weather outlook, Mar 16, 4:52 AM CDT, 3 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 452 AM CDT SUN MAR 16 2014 ARZ001-002-010-011-019-020-029-OKZ049-053>076-171000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 452 AM CDT SUN MAR 16 2014 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TODAY AND TONIGHT. WINTER WEATHER. SNOW ACCUMULATION. RISK...LIMITED. AREA...NORTHWEST ARKANSAS AND EXTREME NORTHEAST OKLAHOMA. ONSET...MID MORNING. SIGNIFICANT WINDS. RISK...ELEVATED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. DISCUSSION... A DEEPENING LOW PRESSURE SYSTEM WILL MOVE ACROSS THE AREA THIS MORNING AND CONTINUE TO BRING WIDESPREAD LIGHT TO MODERATE RAIN OVER MUCH OF EASTERN OKLAHOMA AND WESTERN ARKANSAS. A COLD FRONT WILL CONTINUE TO MOVE THROUGH AND BRING IN MUCH COOLER AIR ALONG WITH GUSTY NORTHWEST WINDS...AS STRONG AS 30 TO 40 MPH ACROSS NORTHEAST OKLAHOMA. THE COLDER AIR AND DEEPENING STORM SYSTEM WILL ALLOW FOR THE RAIN TO CHANGE TO SNOW ACROSS THE FAR NORTHEAST CORNER OF OKLAHOMA AND MUCH OF NORTHWEST ARKANSAS BY LATER THIS MORNING. BEFORE THE SNOW TAPERS OFF DURING THE LATE AFTERNOON... ACCUMULATIONS OF AN INCH OR TWO WILL BE POSSIBLE MAINLY ON GRASSY AND ELEVATED SURFACES...PARTICULARLY OVER CARROLL AND MADISON COUNTIES. RAIN AND SNOW WILL END THIS EVENING AND WIND SPEEDS WILL DIMINISH. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION NOT EXPECTED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. MONDAY...NO HAZARDS. TUESDAY...VERY HIGH FIRE WEATHER POTENTIAL...HIGH WIND POTENTIAL. WEDNESDAY THROUGH SATURDAY...NO HAZARDS. EXTENDED DISCUSSION... GUSTY SOUTH WINDS WILL RETURN ON TUESDAY...WITH WARMER TEMPERATURES BRINGING AN INCREASING THEREAT OF WILDFIRES. OTHERWISE DRY WEATHER WILL CONTINUE MUCH OF THE UPCOMING WEEK WITH TEMPERATURES RUNNING NEAR OR ABOVE NORMAL. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 16, 2:12 PM CDT | River Flood Advisory | TSA | Cherokee | 44 hr |
Nearby
River Flood Warnings in Oklahoma, 2014Every river flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.